Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Differential operators, $n$-branch curve singularities and the $n$-subspace problem


Authors: R. C. Cannings and M. P. Holland
Journal: Trans. Amer. Math. Soc. 347 (1995), 1439-1451
MSC: Primary 16S32; Secondary 14H20
DOI: https://doi.org/10.1090/S0002-9947-1995-1273480-2
MathSciNet review: 1273480
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $R$ be the coordinate ring of a smooth affine curve over an algebraically closed field of characteristic zero $k$. For $S$ a subalgebra of $R$ with integral closure $R$ denote by $\mathcal {D}(S)$ the ring of differential operators on $S$ and by $H(S)$ the finite-dimensional factor of $\mathcal {D}(S)$ by its unique minimal ideal. The theory of diagonal $n$-subspace systems is introduced. This is used to show that if $A$ is a finite-dimensional $k$-algebra and $t \geqslant 1$ is any integer there exists such an $S$ with \[ H(S) \cong \left ( {\begin {array}{*{20}{c}} A & {\ast } \\ 0 & {{M_t}(k)} \\ \end {array} } \right ).\] Further, the Morita classes of $H(S)$ are classified for curves with few branches, and it is shown how to lift Morita equivalences from $H(S)$ to $\mathcal {D}(S)$.


References [Enhancements On Off] (What's this?)

    S. Brenner, Endomorphism algebras of vector spaces with distinguished sets of subspaces, J. Algebra 6 (1967), 100-114. K.A. Brown, The Artin algebras associated with differential operators on singular affine curves, Math Z. 206 (1991), 423-442. R.C. Cannings and M.P. Holland, Right ideals of rings of differential operators, J. Algebra 167 (1994), 116-141. ---, Differential operators and finite dimensional algebras, J. Algebra (to appear). R.C. Cannings, M.P. Holland, and G. Masson, Gorenstein curve singularities and self-dual diagonal systems of vector spaces, in preparation. I.M. Gelfand and V.A. Ponomarev, Problems of linear algebra and classification of quadruples of subspaces in a finite dimensional vector space, Colloq. Math. Soc. János Bolyai, vol. 5, North-Holland, Amsterdam, 1970. H. Kraft and C. Riedtmann, Geometry of representations of quivers, Representations of Algebras (P. Webb, ed.), London Math. Soc. Lecture Note Ser., vol. 116, Cambridge Univ. Press, Cambridge, 1986, pp. 109-146. S.P. Smith and J.T. Stafford, Differential operators on an affine curve, Proc. London Math. Soc. (3) 56 (1988), 229-259.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 16S32, 14H20

Retrieve articles in all journals with MSC: 16S32, 14H20


Additional Information

Keywords: Differential operators, finite-dimensional algebras, Morita equivalences, diagonals, subspace sytems, curves, singularities
Article copyright: © Copyright 1995 American Mathematical Society